Taking multiple dosages of Sustiva for a buzz
Jun 23, 2005
I was wondering if you have ever had any patients or heard of any patients who have taken more than one dosage of Sustiva at a time to reach a buzz. I have had reports of indivduals doing so, but none of my clients have admitted to the chosen dosage. If you have heard of this, what are the possible health complications or concerns?
Response from Dr. Young
Thanks for your post.
Since efavirenz (Sustiva, Stocrin) can cause neuropsychiatric side effects, it's not too surprising that enterprising recreational drug users might want to experiment with "over" dosing for the buzz. I have heard of this habit, but I'm not a big fan of patients recreationally using HIV medications because of the risk of generating drug resistance (from missed doses). I'm not aware of any significant toxicities from such dosing, though. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Rimming Worried I Have HIV
- Burning Urethra After Rubbing Penis Worried I Have HIV
- Diarrhea After Anal Sex Condom Broke Worried I Have HIV
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Sore On Penis After Foreplay Worried I Have HIV
- Swollen Lymph Glands After Touching Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.